MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC121200
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #pll161007 serial #(b)(4).Udi #( b)(4).As the same system of components catalog #ceb231410a/ serial # (b)(4).Udi #(b)(4).Which is captured in manufacturer report #3013164176-2021-01133.Catalog #plc141000/ serial #(b)(4).Udi #(b)(4).Date of event: as the date of identification of device occlusion is unknown, the date of event has been estimated as the date gore aware: (b)(6) 2021.Concomitant medical products and therapy dates: pravastatin sodium (40mg tablet, oral daily), carvedilol (25mg tablet, oral every 12hours), amlodipine besylate (10mg tablet, oral daily), tamsulosin hcl (0.4mg capsule one oral two times daily).According to the gore excluder aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, occlusion of device or native vessel.Furthermore, the gore excluder iliac branch endoprosthesis ifu states that the gore excluder iliac branch endoprosthesis (ibe) is intended to be used with the gore excluder aaa endoprosthesis to isolate the common iliac artery from systemic blood flow and preserve blood flow in the external iliac and internal iliac arteries in patients with a common iliac or aortoiliac aneurysm, who have appropriate anatomy, including: adequate iliac femoral access.Minimum common iliac diameter of 17 mm at the proximal implantation zone of the ibe external iliac artery treatment diameter range of 6.5 25 mm and seal zone length of at least 10 mm.Internal iliac artery treatment diameter range of 6.5 13.5 mm and seal zone length of at least 10 mm.Adequate length from the lowest major renal artery to the internal iliac artery to accommodate the total endoprosthesis length, calculated by adding the minimum lengths of required components, taking into account appropriate overlaps between components.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent endovascular treatment of arterial occlusive disease using gore excluder aaa endoprostheses and gore excluder iliac branch endoprostheses.It was noted that a gore excluder iliac branch component (ibc) was placed in the patient's aorta, a gore excluder aaa contralateral leg component was placed in the patient's right iliac artery, and a gore excluder aaa contralateral leg component and gore excluder aaa iliac extender component were placed in the patient's left iliac artery.It was also reported that there was not enough room in the patient's aorta for the ibc device.On an unknown date, device occlusion with no distal blood flow was reported through the devices located in the patient's left iliac artery.The gore representative was made aware of the issue on (b)(6) 2021.It was reportedly suspected that the device occlusion may have been related to there not being enough room in the patient's aorta for the ibc device.On (b)(6) 2021, a reintervention was performed.It was reported that the contralateral leg component in the patient's right limb was reinforced using a gore viabahn vbx balloon expandable endoprosthesis.A femoral-femoral bypass was then performed.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #ceb231410a/ serial (b)(6)/ udi (b)(4).32635306 which is captured in manufacturer report #3013164176-2021-01133.Catalog #plc141000/ serial (b)(6)/ udi (b)(4) which is captured in manufacturer report #3013164176-2021-01139.Catalog #pll161007/ serial(b)(6) udi (b)(4).Which is captured in manufacturer report #3013164176-2021-01138.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11496927
Report Number3013164176-2021-01135
Device Sequence Number4498246
Product Code MIH
UDI-Device Identifier00733132618712
UDI-Public00733132618712
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2023
Device Model NumberPLC121200
Device Catalogue NumberPLC121200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/11 FOR LIST OF MEDICATIONS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight87